Alert archive / Alabama / Special Weather Statements in 2013

Special Weather Statement, NWS Birmingham, AL

June 6, 2013Hale County, Perry County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 6, 2013, 7:21 PM CDT for Hale County, Perry County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2013, 7:21 PM CDT (00:21 UTC)
Expired
Jun 6, 2013, 8:00 PM CDT
In force
39 min
Issued by
NWS Birmingham, AL

Counties Hale County, AL, Perry County, AL

The radar

The Birmingham radar (KBMX), 99 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1088 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1088 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WWUS84 KBMX 070021
SPSBMX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
721 PM CDT THU JUN 6 2013

ALZ032>034-070100-
BIBB AL-HALE AL-PERRY AL-
721 PM CDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERRY...HALE AND
SOUTHWESTERN BIBB COUNTIES UNTIL 800 PM CDT...

AT 720 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LOW GAP TO AKRON...AND 
MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  GREENSBORO...
  MARION...
  MERTZ...
  SAWYERVILLE...
  HARRISBURG...

TORRENTIAL RAIN...IN A VERY SHORT TIME...MAY FLOOD LOW LYING AREAS 
SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR 
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3264 8778 3263 8775 3265 8774 3266 8775
      3265 8778 3292 8773 3302 8728 3259 8708
      3259 8774 3261 8775 3261 8778
TIME...MOT...LOC 0020Z 339DEG 15KT 3295 8735 3286 8766

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 6, 6:35 PM CDT, 46 minutes earlier.

Area forecast discussion, Jun 6, 6:35 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
635 PM CDT THU JUN 6 2013

.UPDATE...
FOR 00Z AVIATION.

&&

.SYNOPSIS...

TROPICAL STORM ANDREA WILL REMAIN EAST OF THE AREA AND MOVE TOWARD
THE CAROLINA'S BY FRIDAY MORNING. A COLD FRONT WILL SIMULTANEOUSLY
MOVE INTO NORTHWESTERN AREAS AND SLOWLY ACROSS CENTRAL ALABAMA.
THIS FRONT SLOWLY TURNS INTO AN EFFECTIVE LEFTOVER PSEUDO-TROPICAL
BOUNDARY...WHICH DISSIPATES AS SOUTHERLY FLOW TAKES OVER BY SUNDAY.

WARM AND VERY MOIST CONDITIONS WILL PREVAIL THROUGH TUESDAY.
PRECIPITABLE WATER VALUES HOVER NEAR 1.80 INCHES. THE NEXT FRONT
APPROACHES ON MONDAY/TUESDAY BUT WILL HAVE A HARD TIME COMPLETELY
MOVING THROUGH CENTRAL ALABAMA.

75

&&

.DISCUSSION...

SHORT TERM...
TONIGHT AND FRIDAY...

RATHER TRICKY FORECAST FOR TONIGHT INTO FRIDAY. A RESIDUAL OUTFLOW
BOUNDARY FROM YESTERDAYS CONVECTION WAS NEAR THE I-85 CORRIDOR
WHILE NUMEROUS SMALLER SCALE BOUNDARIES WERE ALL OVER CENTRAL
ALABAMA. A COLD FRONT WAS LOCATED FROM CENTRAL TENNESSEE INTO
CENTRAL MISSISSIPPI. A DEFORMATION ZONE WAS LOCATED ACROSS
SOUTHEASTERN AREAS ASSOCIATED WITH TROPICAL STORM ANDREA. AN MCV
WAS SLOWLY MOVING EASTWARD OVER NORTHERN LOUISIANA WHILE A SHORT
WAVE AND UPPER TROUGH WERE LOCATED OVER CENTRAL AND EASTERN TEXAS.

THE MODELS HAD SOME AGREEMENT THAT SOME DRIER AIR AND SUBSIDENCE
WERE LOCATED BETWEEN THE MAIN FEATURES...ANDREA EAST AND THE UPPER
TROUGH WEST. THE MODEL SUITE WAS IN RELATIVELY GOOD AGREEMENT THAT
ANDREA WILL EXIT STAGE RIGHT AND THE UPPER TROUGH WILL FOLLOW ON ITS
HEELS...IN A SOMEWHAT WEAKEN FORM. THEREFORE...THE RAIN CHANCES
OVERNIGHT INTO FRIDAY WILL BE THE BIGGEST CHALLENGES IN THE SHORT
RANGE.

WILL GO CLOSER TO THE HIS RES SOLUTIONS THAT THE ACTIVITY WEST WILL
SLOWLY WEAKEN IN THE EVENING AND THE SHOWERS EAST WILL ALSO WEAKEN
BUT MAY LAST A BIT LONGER. SO HAVE HIGH POPS EAST AND WEST AND WILL
KEEP CHANCE ELSEWHERE OVERNIGHT. INCREASED POPS TO LIKELY ALL
LOCATIONS FRIDAY AS UPPER TROUGH SWINGS BY. A FEW STRONG STORMS ARE
POSSIBLE WITH GUSTY WINDS AND LOCALLY HEAVY RAIN.

SATURDAY AND SUNDAY...
SLIGHTLY LOWER POPS THIS PERIOD AS MEAN MOISTURE PUSHES SOUTHWARD
AND DECREASES OVER CENTRAL ALABAMA.

75

LONG TERM...
MONDAY THROUGH THURSDAY...

MOISTURE INCREASES AS ANOTHER FRONT APPROACHES THE AREA MONDAY AND
TUESDAY. WENT WITH NEAR CLIMATOLOGICAL VALUES EACH PERIOD...WITH
CHANCE OF DAYTIME SHOWERS AND THUNDERSTORMS. THE EXTENDED MODELS
WERE NOT IN COMPLETE AGREEMENT AND WITH THE MOISTURE CONTENT...THINK
THIS IS A GOOD START.

75

&&

.AVIATION...
00Z TAF DISCUSSION.

A VERY MOIST ATMOSPHERE REMAINS IN PLACE ACROSS CENTRAL ALABAMA
THIS EVENING. THERE IS A COLD FRONT JUST TO OUR WEST. THIS FEATURE
WILL SLIDE INTO THE STATE TONIGHT AND STALL AHEAD OF AN
APPROACHING SHORTWAVE THAT WILL PASS THROUGH ON FRIDAY.

FOR TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS CURRENTLY FROM
TCL TO EET WILL CONTINUE TO DRIFT TO THE SOUTH AND SHOULD BE PAST
THESE AIRPORTS BY 00Z...ALTHOUGH IT WILL BE CLOSE.

MVFR CEILINGS ARE EXPECTED TO DEVELOP OVERNIGHT WITH LIGHT WINDS.
SCATTERED THUNDERSTORMS WILL SLOWLY DIMINISH. WITH THE FRONT IN
PLACE AND SHORTWAVE APPROACHING TOMORROW...A DECENT SHOT OF SOME
SHOWERS DURING THE DAY. WILL REFINE THE TIMING A LITTLE MORE ON
THE 06Z ISSUANCE.

88

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 6, 6:41 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 PM CDT THU JUN 6 2013

ALZ011>015-017>050-072345-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
641 PM CDT THU JUN 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 6, 5:38 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
538 PM CDT THU JUN 6 2013

ALZ030-062330-
SUMTER AL-
538 PM CDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER COUNTY UNTIL 630
PM CDT...

AT 538 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BOYD...OR 6 MILES NORTHWEST OF LIVINGSTON...MOVING
SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LIVINGSTON...
  THE UNIVERSITY OF WEST ALABAMA...
  BLUFFPORT...
  COATOPA...
  DUG HILL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3276 8836 3264 8808 3262 8808 3259 8806
      3260 8801 3259 8795 3242 8805 3261 8839
TIME...MOT...LOC 2238Z 301DEG 17KT 3265 8825
Special weather statement, Jun 6, 7:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
714 PM CDT THU JUN 6 2013

ALZ023-070100-
TUSCALOOSA AL-
714 PM CDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TUSCALOOSA COUNTY UNTIL
800 PM CDT...

AT 714 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 5 MILES WEST OF LAKE LURLEEN STATE PARK...OR 8 MILES
EAST OF GORDO...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  NORTHPORT...
  TUSCALOOSA...
  HOLT...
  LAKE LURLEEN STATE PARK...
  COKER...

TORRENTIAL RAIN...IN A VERY SHORT TIME...MAY FLOOD LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3342 8775 3322 8737 3311 8762 3307 8776
      3327 8784 3328 8784 3342 8784
TIME...MOT...LOC 0014Z 315DEG 10KT 3331 8776
Special weather statement, Jun 6, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
721 PM CDT THU JUN 6 2013

ALZ032>034-070100-
BIBB AL-HALE AL-PERRY AL-
721 PM CDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERRY...HALE AND
SOUTHWESTERN BIBB COUNTIES UNTIL 800 PM CDT...

AT 720 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LOW GAP TO AKRON...AND
MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  GREENSBORO...
  MARION...
  MERTZ...
  SAWYERVILLE...
  HARRISBURG...

TORRENTIAL RAIN...IN A VERY SHORT TIME...MAY FLOOD LOW LYING AREAS
SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3264 8778 3263 8775 3265 8774 3266 8775
      3265 8778 3292 8773 3302 8728 3259 8708
      3259 8774 3261 8775 3261 8778
TIME...MOT...LOC 0020Z 339DEG 15KT 3295 8735 3286 8766

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:14 PM CDTSpecial Weather StatementBMXTuscaloosa46 min
Jun 6, 8:04 PM CDTAreal Flood AdvisoryBMXBibb, Hale, Perry, Tuscaloosa116 min
Jun 7, 11:40 AM CDTAreal Flood AdvisoryBMXJefferson110 min

Nearby

Special Weather Statements in Alabama, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.